MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Catalog Number 90186
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/23/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
This is 2 of 2 reports.Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.Additional information provided by the customer indicated that continuous flush was maintained throughout the procedure, patient had slightly tortuous anatomy, no issues with delivery/deployment of the retriever, and there was torqueing/twisting of the stent retriever system during procedure.While there are a number of potential causes for the reported issue 'retriever core wire broken during use, un-retrieved device fragments, patient death, and difficult/unable to withdraw retriever', because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of 'undeterminable' will be assigned to this complaint.
 
Event or Problem Description
It was reported that during a thrombectomy procedure in the left m1 vessel, the combination aspiration and stent retriever technique was used.During the first pass, after applying significant force to the proximal end of the stent retriever while attempting to remove the clot, the stent retriever fractured at the junction zone.A snare device was used to try and recover the fractured stent retriever but was unsuccessful even after several attempts.The physician then attempted to use the second subject stent retriever to try and remove the first stent retriever that had fractured.During the first pass with the second subject stent retriever, it fractured.The physician tried to snare the second subject stent retriever but was unsuccessful and left both fragments inside the patient anatomy.There was reported surgical delay but exact duration is unknown.No other intervention was done in response to this event.Patient condition immediately post procedure was unknown.Patient was reported to have passed away at an unknown date.Relationship of patient death to stent retrievers and associated procedure is unknown.No other information was provided.

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11545988
Report Number3012931345-2021-00049
Device Sequence Number3932035
Product Code NRY
UDI-Device Identifier00815742000689
UDI-Public00815742000689
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2021
Device Catalogue Number90186
Device Lot Number60200185342
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2021
Initial Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICRO CATHETER (STRYKER)
Outcome Attributed to Adverse Event Death; Other; Required Intervention;